Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
123 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does wax build up cause nausea and dizziness?

A week ago i was extremely nauseaous, had the room spinning feeling and vomitted a few times. Went t o the doctor and he examined me and said its vertigo. He could not say what the cause was and prescribed Serc. Today ( one week later and im getting the same feeling without the room spinning sensation. He did say that i have wax buildup in my ear and couldnt check the ear. could the ear wax be causing all of this?
Tue, 27 Apr 2021
Report Abuse
General Surgeon 's  Response
Hi,

Extreme nausea can be due to vertigo or any other severe condition as a secondary effect. Most of the patients with vertigo present with nausea or vomiting. Proper treatment of vertigo will help control nausea.
Wax build up is very rarely responsible for vertigo and nausea if the wax is impacted and someone has tried to remove the wax but caused injury or increased edema inside.
Fullness of eardrum due to middle ear fluid or pus and spread of inflammation to inner ear can cause vertigo and tinnitus.
Hence I would advise you the following in such a situation:
Consult an ENT Surgeon immediately for clinical evaluation of ENT, cervical spondilitis, and brain problems; get investigated accordingly say for example MRI of ears to know the status of middle and inner ear, of brain for cerebellum, of cervical spine if suspected as a cause.
Have symptomatic treatment for vertigo and nausea and definitive treatment once the cause is found.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. T. Chandrakant, General Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Vertigo


Does wax build up cause nausea and dizziness?

Hi, Extreme nausea can be due to vertigo or any other severe condition as a secondary effect. Most of the patients with vertigo present with nausea or vomiting. Proper treatment of vertigo will help control nausea. Wax build up is very rarely responsible for vertigo and nausea if the wax is impacted and someone has tried to remove the wax but caused injury or increased edema inside. Fullness of eardrum due to middle ear fluid or pus and spread of inflammation to inner ear can cause vertigo and tinnitus. Hence I would advise you the following in such a situation: Consult an ENT Surgeon immediately for clinical evaluation of ENT, cervical spondilitis, and brain problems; get investigated accordingly say for example MRI of ears to know the status of middle and inner ear, of brain for cerebellum, of cervical spine if suspected as a cause. Have symptomatic treatment for vertigo and nausea and definitive treatment once the cause is found. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. T. Chandrakant, General Surgeon